MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0835
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The stretch resistance wire (sr wire) was fractured, the embolization coil was detached from its pusher assembly, and the proximal constraint sphere was inside the distal detachment tip (ddt).The introducer sheath had blood inside.Conclusions: evaluation of the returned ruby coil revealed that the sr wire was fractured and the embolization coil was detached from its pusher assembly.If the device is forcefully retracted against resistance, damage such as a fractured sr wire may occur and result in the embolization coil detaching from its pusher assembly.Further evaluation of the returned ruby coil revealed that the introducer sheath had blood inside.If continuous flush is not used during the procedure, it is likely that blood may enter the sheath.If blood coagulates on the device, it may contribute to resistance when advancing or retracting the device.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left subclavian artery using ruby coils.During the procedure, the physician attempted to place a ruby coil within the patient, however, the ruby coil was the wrong size and was therefore removed.After being retracted out of the microcatheter, the ruby coil broke off from its pusher assembly while it was being re-sheathed.The procedure was completed using a new ruby coil.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7827310
Report Number3005168196-2018-01704
Device Sequence Number16527918
Product Code HCG
UDI-Device Identifier00814548013206
UDI-Public00814548013206
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Catalogue NumberRBY4C0835
Device Lot NumberF78175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight82
Date Report Sent to FDA01/01/2005